Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 57, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2003, 3:17 PM CDT for Rolette County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2003, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 26, 2003, 4:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Rolette County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423 WUUS53 KBIS 262017 SVRBIS NDC079-262115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 316 PM CDT THU JUN 26 2003 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 415 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF EAST DUNSEITH...OR ABOUT 25 MILES EAST OF BOTTINEAU...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. JOHN AT 325 PM CDT BELCOURT...SHELL VALLEY AT 330 PM CDT ROLLA AT 335 PM CDT MYLO AT 350 PM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4900 10000 4887 10020 4854 9951 4899 9956 $$ CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 26, 2:30 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT THU JUN 26 2003 CONCERNS WILL BE CONVECTION THIS EVENING AND AGAIN FRIDAY AFTERNOON... WEAK MID LEVEL WAVE FORECAST TO MOVE SOUTHEAST OUT OF CANADA THIS EVENING. RADAR SHOWING WIDELY SCATTERED CONVECTION DEVELOPING OVER SOUTHERN SASK MOVING SOUTHEAST. WILL CONTINUE WITH THE SMALL CHANCE OF THUNDERSTORMS TONIGHT OVER BIS CWA BUT EXPECTED MUCH OF IT SHOULD DIE OUT BY 06Z. STRONGER SHORT WAVE EJECTS SOUTHEAST OUT OF SOUTHERN CANADA FRIDAY. SURFACE BOUNDARY SETS UP OVER WESTERN CWA AROUND 12Z MOVING EAST DURING THE DAY. AHEAD OF THE SYSTEM DEWPOINTS WELL INTO THE 50S. ATMOSPHERE DESTABILIZES OVER THE REGION FRIDAY AFTERNOON. EXPECT MORE WIDESPREAD THUNDERSTORMS ALONG THE SURFACE BOUNDARY WITH A SMALL CHANCE THAT A FEW STORMS MAY REACH SEVERE LEVELS... MAINLY EASTERN HALF OF CWA. THE WEEKEND CONTINUES TO LOOK DRY AND WARM AS H5 RIDGE BUILDS OVER THE REGION. NEXT CHANCE OF PRECIPITATION EXPECTED MONDAY AND TUESDAY AND MID/UPPER FLOW BECOMES MORE SOUTHWESTERLY WITH A COUPLE OF SHORTWAVES ROTATATING THROUGH. EXTENDED OUTLOOK...DRY AND WARM THROUGH THURSDAY. BROAD MID/UPPER RIDGES BUILDS OVER THE REGION. EXPECT TEMPERATURES TO WARM INTO THE 80S WEDNESDAY AND THURSDAY. .BIS...NONE. RGT
Hazardous weather outlook, Jun 26, 5:08 AM CDT, 10 hours 9 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 508 AM CDT THU JUN 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS MAY BE SEVERE ON FRIDAY AFTERNOON AND EVENING OVER CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN CENTRAL NORTH DAKOTA FRIDAY AFTERNOON AND EVENING. VINING
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.